Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 167, NWS Little Rock, AR

May 27, 2001Arkansas County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at May 27, 2001, 7:05 PM CDT for Arkansas County, Arkansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 7:05 PM CDT (00:05 UTC)
Expired
May 27, 2001, 7:45 PM CDT
In force
40 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Arkansas County, AR

What was reported inside it

TimeReportWhereRemark
May 27, 7:20 PM CDTHail 1.25Almyra, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 5:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1665 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1665 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:30 PM CDT, 5 hours 35 minutes earlier.

Area forecast discussion, May 27, 1:30 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SUN MAY 27 2001

MCS COMPLEX COULD AFFECT AR LATER TONIGHT WITH NW FLOW AND GOOD PVA
INDICATED ACROSS WEST AND SOUTH AFTER MIDNIGHT. IN THE MEANTIME WEAK
OUTFLOW FROM NE TX CONVECTION EARLIER MAY SET OFF CONVECTION CENTRAL
AND SOUTH THIS EVE SO PUT CHC POPS THIS EVENING THEN INCREASING TO
LIKELY LATER WITH MAIN SYSTEM. MOS POPS PROBABLY TOO LOW FOR MON
AND TUE AS ATMOS STILL UNSTABLE ENUF ESPECIALLY ON TUE WITH GOOD PVA
AGAIN MOVING ACRS STATE IN NW FLOW. SHUD BE SCT TSTMS THRU WED AS
UPPER SYSTEM OVER IL BEGINS TO FINALLY MOVE EAST BY END OF WEEK.

(ZIEGENBEIN - MY LAST AFD/ZONES  - RETIRING AFT@ER 32 YEARS)

.LIT...NONE.

In the hours before

Local storm report, May 27, 4:56 PM CDT, 2 hours 9 minutes before
BULLETIN - IMMEDIATE BROADCAST REQUESTED
AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 301
NATIONAL WEATHER SERVICE LITTLE ROCK AR
456 PM CDT SUN MAY 27 2001

SEVERE THUNDERSTORM WATCH NUMBER 301 IN EFFECT UNTIL 1000 PM CDT.

IN ARKANSAS THIS WATCH INCLUDES 20 COUNTIES...

ARC045-053-085-117-119-145-280300-
IN CENTRAL ARKANSAS THIS WATCH INCLUDES 6
COUNTIES...

FAULKNER...LONOKE...PULASKI...GRANT...PRAIRIE AND WHITE

ARC035-037-077-095-107-123-147-280300-
IN EASTERN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES...

ST. FRANCIS...MONROE...WOODRUFF...PHILLIPS...LEE...CRITTENDEN AND
CROSS

ARC023-280300-
IN NORTH CENTRAL ARKANSAS THIS WATCH INCLUDES 1 COUNTY...

CLEBURNE

ARC001-025-041-043-069-079-280300-
IN SOUTHEAST ARKANSAS THIS WATCH INCLUDES 6 COUNTIES...

LINCOLN...CLEVELAND...JEFFERSON...ARKANSAS...DREW AND DESHA

46
Special weather statement, May 27, 5:10 PM CDT, 1 hour 55 minutes before
ARZ024-032>034-044>047-055>057-063>065-069-280300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CDT SUN MAY 27 2001

...SEVERE THUNDERSTORM WATCH FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM...

TEMPERATURES SUNDAY AFTERNOON CLIMBED WELL INTO THE 80S TO
NEAR 90 DEGREES...MAKING THE ATMOSPHERE UNSTABLE. IN ADDITION...
A WARM FRONT WAS MOVING FROM SOUTHERN INTO CENTRAL ARKANSAS...
AND WAS HELPING TO TRIGGER SCATTERED STRONG TO SEVERE THUNDERSTORMS.

WITH SEVERE WEATHER A POSSIBILITY THIS EVENING...A SEVERE
THUNDERSTORM WATCH HAS BEEN POSTED FOR CENTRAL AND EASTERN ARKANSAS
UNTIL 10 PM. THE WATCH INCLUDES AREAS SOUTH OF HEBER SPRINGS AND
WEST MEMPHIS...AND EAST OF CONWAY AND RISON.

IN THE WATCH AREA...STORMS THAT BECOME SEVERE ARE EXPECTED TO
PRODUCE DIME SIZE HAIL OR LARGER AND STRONG TO DAMAGING WINDS.

PEOPLE IN CENTRAL AND EASTERN ARKANSAS ARE ADVISED TO PREPARE
FOR SEVERE WEATHER THIS EVENING. BE READY TO FIND A PLACE OF
SAFETY IF A WARNING IS ISSUED FOR YOUR AREA.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:56 PM CDTSevere Thunderstorm WarningLZKMontgomery49 min
May 27, 8:01 PM CDTSevere Thunderstorm WarningLZKArkansas, Monroe39 min
May 27, 8:37 PM CDTSevere Thunderstorm WarningLZKMonroe23 min
May 27, 9:19 PM CDTSevere Thunderstorm WarningLZKPike41 min
May 27, 9:28 PM CDTSevere Thunderstorm WarningLZKMonroe32 min
May 27, 9:36 PM CDTSevere Thunderstorm WarningLZKPolk39 min
May 27, 9:57 PM CDTSevere Thunderstorm WarningLZKPike48 min
May 27, 10:01 PM CDTSevere Thunderstorm WarningLZKMonroe29 min
May 27, 10:19 PM CDTFlash Flood WarningLZKPike2 hr
May 27, 10:25 PM CDTSevere Thunderstorm WarningLZKDallas45 min
May 27, 10:36 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
May 27, 10:46 PM CDTSevere Thunderstorm WarningLZKDesha44 min
May 27, 10:48 PM CDTSevere Thunderstorm WarningLZKCleveland42 min
May 27, 10:52 PM CDTSevere Thunderstorm WarningLZKPike38 min
May 27, 10:58 PM CDTSevere Thunderstorm WarningLZKGarland42 min
May 27, 11:12 PM CDTSevere Thunderstorm WarningLZKHot Spring48 min
May 27, 11:16 PM CDTSevere Thunderstorm WarningLZKPolk44 min
May 27, 11:26 PM CDTSevere Thunderstorm WarningLZKDrew49 min
May 27, 11:27 PM CDTSevere Thunderstorm WarningLZKDesha48 min
May 28, 12:00 AM CDTSevere Thunderstorm WarningLZKGrant45 min
May 28, 12:15 AM CDTSevere Thunderstorm WarningLZKClark45 min
May 28, 12:44 AM CDTSevere Thunderstorm WarningLZKPolk51 min
May 28, 12:45 AM CDTFlash Flood WarningLZKPike2 hr
May 28, 12:59 AM CDTSevere Thunderstorm WarningLZKClark46 min
May 28, 1:10 AM CDTSevere Thunderstorm WarningLZKArkansas50 min
May 28, 1:17 AM CDTSevere Thunderstorm WarningLZKPike43 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.